Alert archive / Kansas / Flash Flood Warnings in 2024
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 9, 2024, 2:27 AM CDT for Linn County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2024, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 9, 2024, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.8
The text
As transmitted.
659
WGUS53 KEAX 090727
FFWEAX
KSC107-091330-
/O.NEW.KEAX.FF.W.0014.240609T0727Z-240609T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
227 AM CDT Sun Jun 9 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Linn County in east central Kansas...
* Until 830 AM CDT Sunday.
* At 227 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pleasanton, La Cygne, Mound City, Parker, Blue Mound and Prescott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3804 9461 3804 9508 3839 9507 3839 9485
3826 9462
FLASH FLOOD...RADAR INDICATED
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:17 AM CDT, 2 hours 10 minutes earlier. Its key messages:
- Scattered thunderstorms are anticipated to develop mainly south of I-70 later this evening through overnight. Some strong to severe storms are possible with damaging winds, hail, and heavy rainfall.
- Localized flash flooding and river flooding is a concern with potential for additional rainfall amounts of up to 2 inches south of I-70.
- Drier and cooler conditions expected early next week with next chance for unsettled weather later in the work week.
Area forecast discussion, Jun 9, 12:17 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1217 AM CDT Sun Jun 9 2024 .KEY MESSAGES... - Scattered thunderstorms are anticipated to develop mainly south of I-70 later this evening through overnight. Some strong to severe storms are possible with damaging winds, hail, and heavy rainfall. - Localized flash flooding and river flooding is a concern with potential for additional rainfall amounts of up to 2 inches south of I-70. - Drier and cooler conditions expected early next week with next chance for unsettled weather later in the work week. && .DISCUSSION... Issued at 152 PM CDT Sat Jun 8 2024 Isolated showers have moved across the areas from Olathe around 9 AM and have already moved west of Sedalia as of 2 PM. Radar and satellite imagery show the very light showers starting to move into northern Missouri in Atchison county and should move across the MO and IA border through the early afternoon. However the main concern are for the redevelopment of showers and thunderstorms in the later evening from 7 PM to 4PM. Certainly enough instability with CAPE values potentially exceeding 2000-3000 J/kgK. Some of these thunderstorms may be severe with main threats of damaging winds and hail, there is a low chance of isolated tornadoes (SPC showing 2% across southern areas of west central Missouri) This would be across area from Harrisonville and southward to Butler. The bigger concern will be with the antecedent moisture conditions and with the recent heavy rainfall from last night storm activity with 2 to 3 inches in some areas for rainfall amounts extending from Atchison county KS southeast through Wyandotte and Jackson counties in Missouri. The low level jet will be shifting from southerly to more southwesterly which will steer storms that develop to more of a easterly track across the Ozarks. Instability has remained lower than anticipated which has lowered the immediate severe threat and with the showery activity and cloud cover through the day has led to the uncertainty for how far north but should develop and stay along boundary, which appeared to have a frontal boundary along St Joseph through Kirksville. However my thinking that the storms will develop along the boundary down near Harrisonville as southerly winds. Still significant threat will be the flash flooding and river flooding potential as the storms develop and move east for a training event along the boundary. Precipitable water values are above 1.5 to 2 inches. These storms should end by Sunday morning. Expect high temperatures tomorrow afternoon to be a bit cooler and less humid than the past couple days, with temperatures ranging in the upper 70s to lower 80s. Dew points should also drop into the mid 50s to lower 60s by tomorrow afternoon. As looking into early next week the high builds southward tomorrow bringing cooler as discussed with the dew point temperatures, less humid conditions to the start the week. The overall pattern looks fairly quiet until Tuesday when a large trough moves across the upper Midwest. This may may bring some precipitation chances to the area. As of now, it keeps rain to the north. This fairly quiet weather pattern persist until the end of the week which shows the most substantial chances for showers and storms over the weekend. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1217 AM CDT Sun Jun 9 2024 VFR conditions prevail through most of the period. Rain showers are anticipated within the first few hours of the TAF period, with model guidance keeping the most intense rain south of the sites. Ceilings associated with rain showers do have the potential to briefly lower to MVFR thresholds, but uncertainty remains with this possibility. Skies are expected to clear starting around 15Z Sunday morning. Clearing is expected to start earlier for STJ. Winds will be out of the northeast around 5-10 knots, becoming slightly more northeasterly as the TAF period progresses. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...MK AVIATION...Hayes
Hazardous weather outlook, Jun 8, 4:50 AM CDT, 21 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Sat Jun 8 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Sat Jun 8 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms return this evening into tonight, primarily along and south of Interstate 70. Strong to severe storms will be possible, along with locally heavy rainfall. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time.
Nearby
Flash Flood Warnings in Kansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.